MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OFFSET COUPLER TRIAL 6MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN OFFSET COUPLER TRIAL 6MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 71434306
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device was returned and evaluated.The visual inspection of the offset coupler trial confirmed the complaint that the set screw has fractured.The cause for the break in the offset coupler trial connection screw may be attributed to excessive torque applied to the set screw.We recommend that all reusable instruments be routinely inspected for wear and damage so they can be replaced as necessary.A quality hold was placed in an attempt to quarantine and re-inspect additional product for this failure mode.This issue has also been communicated to our management process for their consideration of further action.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.Credit has been issued for this device.
 
Event or Problem Description
It was reported that item broke in stem trial during surgery.Used an identical backup device to complete surgery.Surgery time was not extended more than 30 min.The surgeon does not fault the device.The patient or surgical procedure was not affected in anyway due to the problem.No broken pieces were left inside the patient.

Brand Name
LGN OFFSET COUPLER TRIAL 6MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis
TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN
Manufacturer Contact
sarah freestone
101 hessle road
hull 
UK  
0447940038246
MDR Report Key7754695
Report Number1020279-2018-01418
Device Sequence Number7061400
Product Code MBH
UDI-Device Identifier03596010547989
UDI-Public03596010547989
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434306
Device Catalogue Number71434306
Device Lot Number06CM03760
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer07/13/2018
07/13/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date08/06/2018
10/05/2018
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown